MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-028
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 28mm amplatzer septal occluder was implanted into the patient using a 12f amplatzer trevisio intravascular delivery system.During the procedure, the patient remained hemodynamically stable.There was no clinically significant delay in procedure and no adverse patient effects.On (b)(6) 2022, the patient presented to the hospital with shortness of breath.It was discovered that the device was still in place in the atrial septum, but there was a residual shunt.The device was then removed via catheter snare successfully.The defect was remeasured with intracardiac echocardiography (ice) and a 34mm sizing balloon and 24mm sizing balloon.A 30mm amplatzer septal occluder (lot 6693761) was attempted to be implanted, but it was too small and removed from the patient.A 34mm amplatzer septal occluder (lot 7343171) was attempted to be implanted, but it was two small and was removed from the patient.The patient remained hemodynamically stable throughout the procedure.The patient was referred for surgical closure of the atrial septal defect.The patient was reported to be stable and has since been discharged.
 
Additional Manufacturer Narrative
An event of residual shunt was reported.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 28mm amplatzer septal occluder was implanted into the patient using a 12f amplatzer trevisio intravascular delivery system.During the procedure, the patient remained hemodynamically stable.There was no clinically significant delay in procedure and no adverse patient effects.On 05 august 2022, the patient presented to the hospital with shortness of breath.It was discovered that the device was still in place in the atrial septum, but there was a residual shunt.The device was then removed via catheter snare successfully.The defect was remeasured with intracardiac echocardiography (ice) and a 34mm sizing balloon and 24mm sizing balloon.A 30mm amplatzer septal occluder (lot 6693761) was attempted to be implanted, but it was too small and removed from the patient.A 34mm amplatzer septal occluder (lot 7343171) was attempted to be implanted, but it was two small and was removed from the patient.The patient remained hemodynamically stable throughout the procedure.The patient was referred for surgical closure of the atrial septal defect.The patient was reported to be stable and has since been discharged.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela MN 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15349104
Report Number2135147-2022-00989
Device Sequence Number5206473
Product Code MLV
UDI-Device Identifier05415067019325
UDI-Public05415067019325
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number9-ASD-028
Device Catalogue Number9-ASD-028
Device Lot Number7724979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO DELIVERY SYSTEM, 9-ATV12F45/80
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age28 YR
Patient SexFemale